A 44-year-old female asked:
Took mucinex (guaifenesin) dm xs for a bad cough with yellow mucus. it worked great , but i feel like i'm drunk and spaced out . is this a normal side effect ??
1 doctor answer • 2 doctors weighed in
Dr. Tipu Sultananswered
Specializes in Allergy
Yes: Yes you can have those symptoms. Reference: drugs.comNervous system side effects of dextromethorphan have included drowsiness and dizziness. Adverse effects, which have occurred at higher doses, include excitation, mental confusion, and opioid like respiratory depression. In some cases of abuse, patients have experienced euphoria, hyperactivity, mania, and auditory and visual hallucinations.
Created for people with ongoing healthcare needs but benefits everyone.
2.4k viewsReviewed >2 years ago
Last updated Apr 18, 2017
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.